Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 331, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2010, 2:14 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2010, 2:14 PM CDT (19:14 UTC)
- Expired
- Oct 12, 2010, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 2:29 PM CDT | HAIL 1 | 8 W Franklin, TN | THE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY FELL WEST OF LEIPERS FORK AT 229 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS54 KOHX 121914
SVROHX
TNC037-187-122000-
/O.NEW.KOHX.SV.W.0331.101012T1914Z-101012T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 208 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS NEAR FAIRVIEW...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRVIEW AROUND 240 PM...
LAT...LON 3599 8713 3611 8694 3607 8677 3582 8709
3589 8720
TIME...MOT...LOC 1914Z 218DEG 12KT 3589 8715
$$
MAG1 follow-up statement
879
WWUS54 KOHX 121936
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT TUE OCT 12 2010
TNC037-187-122000-
/O.CON.KOHX.SV.W.0331.000000T0000Z-101012T2000Z/
WILLIAMSON TN-DAVIDSON TN-
236 PM CDT TUE OCT 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN DAVIDSON AND NORTHWESTERN WILLIAMSON COUNTIES...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FAIRVIEW...OR 13 MILES WEST OF
FRANKLIN...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN WILLIAMSON COUNTY AT 250 PM CDT
LAT...LON 3603 8682 3582 8709 3592 8718 3599 8713
3611 8694 3610 8689
TIME...MOT...LOC 1936Z 232DEG 14KT 3594 8705
$$
MAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:29 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 12, 10:29 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1029 AM CDT TUE OCT 12 2010 .UPDATE...UPDATED THE ZONE PACKAGE TO REMOVE MORNING WORDING. PARAMETERS OF THE FORECAST ARE UNCHANGED. CURRENT RADAR ACTIVITY IS RATHER SPARSE OVER THE REGION. HOWEVER...SIGNIFICANT DESTABILIZATION IS EXPECTED BY AFTERNOON WITH SCATTERED TSTMS EXPECTED TO DEVELOP OVER THE AREA. SVR TSTMS SEEMS A REMOTE POSSIBILITY GIVEN THE LACK OF 0-3 KM SHEAR. HOWEVER... DESTABILIZATION THIS AFTERNOON MAY SUPPORT STRONG TSTMS WITH GUSTY WINDS AND NON-DESTRUCTIVE HAIL SIZES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE OCT 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
In the hours before
Local storm report, Oct 12, 1:08 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 12 N CENTERVILLE 35.97N 87.45W
10/12/2010 M1.00 INCH HICKMAN TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED BY SPOTTER
&&
MDAVISLocal storm report, Oct 12, 2:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL CENTERVILLE 35.79N 87.45W
10/12/2010 E0.25 INCH HICKMAN TN EMERGENCY MNGR
ON THE SQUARE IN CENTERVILLE
&&
RTROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 21 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 36 min |
| Oct 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 39 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Williamson | 29 min |
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Oct 12, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 44 min |
| Oct 12, 4:21 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
| Oct 12, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Oct 12, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| Oct 12, 5:15 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 20 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Oct 12, 5:37 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury | 3 hr |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 11 min |
| Oct 12, 6:26 PM CDT | Flash Flood Warning | OHX | Lewis, Perry, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.